Alert archive / Wisconsin / Gale Watches in 2021

Gale Watch 6, NWS Green Bay, WI

November 20, 2021

NWS Green Bay, WI issued this gale watch at Nov 20, 2021, 2:54 AM CST. It took effect at Nov 21, 2021, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 20, 2021, 2:54 AM CST (08:54 UTC)
In effect from
Nov 21, 2021, 3:00 PM CST
Expired
Nov 20, 2021, 3:13 PM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted.

878 
WHUS73 KGRB 200854
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
254 AM CST Sat Nov 20 2021

LMZ521-522-201700-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-211120T1800Z/
/O.NEW.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
254 AM CST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kt
  with gusts up to 25 kt and waves 2 to 4 ft. For the Gale Watch,
  northwest winds 20 to 25 kt with gusts up to 40 kts and waves 2
  to 4 ft possible.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...For the Small Craft Advisory, until noon CST today. For 
  the Gale Watch, from Sunday afternoon through late Sunday 
  night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ541>543-201700-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/
/O.NEW.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
254 AM CST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt
  with gusts up to 25 kts and waves 4 to 6 ft. For the Gale Watch,
  northwest winds 20 to 30 kt with Gale force gusts up to 40 kts 
  and waves 2 to 4 ft possible.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 8 PM CST this 
  evening. For the Gale Watch, from Sunday afternoon through 
  late Sunday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
3 follow-up statements
311 
WHUS73 KGRB 201557
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
957 AM CST Sat Nov 20 2021

LMZ521-522-210000-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-211120T1800Z/
/O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
957 AM CST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20
  kts with gusts up to 30 kts and waves 2 to 4 ft. For the Gale
  Watch, northwest winds to 30 kts with gusts up to 40 kts and
  waves 2 to 5 ft possible.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...For the Small Craft Advisory, until noon CST today. For 
  the Gale Watch, from Sunday afternoon through late Sunday 
  night.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ541>543-210000-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/
/O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
957 AM CST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20
  kts with gusts up to 25 kts and waves 3 to 6 ft. For the Gale
  Watch, northwest winds to 30 kts with Gale force gusts up to 40
  kts and waves 2 to 4 ft possible.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 8 PM CST this 
  evening. For the Gale Watch, from Sunday afternoon through 
  late Sunday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
Eckberg
374 
WHUS73 KGRB 201759
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1159 AM CST Sat Nov 20 2021

LMZ521-522-210200-
/O.EXP.KGRB.SC.Y.0087.000000T0000Z-211120T1800Z/
/O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1159 AM CST Sat Nov 20 2021

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...Northwest winds to 30 kts with gusts up to 40 kts and
  waves 2 to 4 ft possible.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...From Sunday afternoon through late Sunday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ541>543-210200-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/
/O.CON.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1159 AM CST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 10 to 15 kt with
  gusts up to 20 kt and waves 4 to 6 ft. For the Gale Watch,
  northwest to 30 kts with gusts up to 40 kts and waves 2 to 4 ft
  possible.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 8 PM CST this 
  evening. For the Gale Watch, from Sunday afternoon through 
  late Sunday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
Eckberg
679 
WHUS73 KGRB 202113
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
313 PM CST Sat Nov 20 2021

LMZ541-210515-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/
/O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
/O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T1500Z/
Rock Island Passage to Sturgeon Bay WI-
313 PM CST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 9 AM CST MONDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts up to 40 kt and waves 3 to 5 ft expected. For the Small
  Craft Advisory, west to northwest winds 10 to 15 kt and waves 2
  to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay.

* WHEN...For the Gale Warning, from 2 PM Sunday to 9 AM CST 
  Monday. For the Small Craft Advisory, until 8 PM CST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ542-543-210515-
/O.CON.KGRB.SC.Y.0087.000000T0000Z-211121T0200Z/
/O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
/O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T0900Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
313 PM CST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 3 AM CST MONDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 35 kt and waves 1 to 3 ft expected. For the Small 
  Craft Advisory, west winds 5 to 10 kt with gusts up to 15 kt 
  and waves 2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan.

* WHEN...For the Gale Warning, from 2 PM Sunday to 3 AM CST 
  Monday. For the Small Craft Advisory, until 8 PM CST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-210515-
/O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
/O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
313 PM CST Sat Nov 20 2021

...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 9 AM CST MONDAY...

* WHAT...Northwest winds to 30 kt with gusts up to 40 kt and 
  waves 3 to 6 ft expected.

* WHERE...Central Bay of Green Bay.

* WHEN...From 2 PM Sunday to 9 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-210515-
/O.UPG.KGRB.GL.A.0006.211121T2100Z-211122T1200Z/
/O.NEW.KGRB.GL.W.0011.211121T2000Z-211122T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
313 PM CST Sat Nov 20 2021

...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 3 AM CST MONDAY...

* WHAT...Northwest winds to 30 kt with gusts up to 35 kt and 
  waves 2 to 4 ft expected.

* WHERE...Southern Bay of Green Bay.

* WHEN...From 2 PM Sunday to 3 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Bersch

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 19, 10:33 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 19, 10:33 PM CST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1033 PM CST Fri Nov 19 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 225 PM CST Fri Nov 19 2021

Surface analysis at 20Z showed sfc high pressure centered around
northwest Ohio and a low pressure moving across southern Manitoba.
This was tightening the pressure gradient across northwest WI and
MN, but winds in the GRB forecast area have stayed in the 5 to 10
kts range so far. Despite the start of some WAA, temperatures
were slightly below normal this afternoon, with readings in the
low to middle 30s.

Tonight...The above mentioned pressure gradient will increase over
the forecast area and expect winds to become stronger, with gusts
to around 20 to 25 kts. Temperatures will drop a few degrees
after sunset, but the combination of steady winds, clouds, and WAA
will keep readings fairly steady the rest of the night. Overnight
temps will be in the mid to upper 20s west of the Fox Valley, and
in the lower 30s across the east-central WI.

Saturday...Quiet weather continues with the main features being
winds and cloud cover. Winds will remain breezy through the first
half of the day, then start to subside in the afternoon as a sfc
high approaches from the west. High clouds will remain in place,
keeping skies mostly cloudy, and high temps will range from 40 to
45 degrees at most places.

.LONG TERM...Saturday Night Through Friday
Issued at 225 PM CST Fri Nov 19 2021

A ridge of high pressure will keep the area dry Saturday night
into Sunday morning. A fairly vigorous mid level trough and
shortwave will then track through the area Sunday afternoon, which
will sweep a strong cold front through the region. Despite the
fairly strong dynamics, model soundings show fairly limited
moisture, especially across central and east-central Wisconsin.
Therefore, will lower POPs from the previous forecast with the
highest POPs across north-central Wisconsin where the best
moisture will reside. Precipitation should mainly be snow across
the north, with rain changing to snow from west to east across
central to east-central Wisconsin as the cold front tracks through
the area. Snowfall amounts Sunday afternoon could amount to
around an inch across the north, with a dusting or trace amounts
across central and east-central Wisconsin. Northwest winds behind
the front will be gusty, with winds around 35 mph expected at
times given the tight pressure gradient and strong cold air
advection.

Cooler temperatures are expected behind the cold front Sunday
night into Monday. Although most of the region will remain dry
behind the departing system, some lake effect snow showers could
linger across north-central Wisconsin and the lakeshore Sunday
night. Additional amounts will be light, with the highest amounts
across far north-central Wisconsin where an additional inch or
two could fall Sunday night.

A large ridge of high pressure will build in across the region on
Tuesday, as temperatures moderate to around normal. The high will
shift east Tuesday night as another cold front sweeps through the
region Wednesday afternoon or Wednesday night depending on the
model. Again, despite the cold front moisture will again be
limited so POPs will be limited. High pressure will then build in
behind the departing low, which should keep the region dry for the
late part of the work week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1033 PM CST Fri Nov 19 2021

VFR ceilings and visibilities expected through this TAF issuance.
The main concern will continue to be focused on LLWS as winds
around 2000ft increase to around 35-40kts through much of tonight.
A few gusts may make it to the surface, but the inversion in
place will likely limit that potential. The LLWS potential will
decrease Saturday morning as the strongest core of winds aloft,
shift out of the area. Otherwise, a few gusts to 20kts will remain
possible late Saturday morning through Saturday afternoon before
diminishing in the evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KLJ
LONG TERM......Kurimski
AVIATION.......Cooley
Hazardous weather outlook, Nov 19, 2:27 PM CST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
227 PM CST Fri Nov 19 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
227 PM CST Fri Nov 19 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Light snow showers are expected with a cold front sweeping through
the area Sunday afternoon. A light accumulation is possible,
mainly across north-central Wisconsin.

Lake effect snow showers are possible Sunday night into Monday
across north-central Wisconsin. A light accumulation is expected
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-202030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
227 PM CST Fri Nov 19 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Gusty northwest winds to 30 knots are expected Sunday night into
Monday with gale force gusts possible.

KLJ/Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:13 PM CSTGale WarningGRB42 hr

Nearby

Gale Watches in Wisconsin, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.